MAUDE Adverse Event Report: THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

THORATEC CORPORATION VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 10002-5040-001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient experienced a thrombus attached to a frequent puncture site.Echocardiography showed linear material in the lumen of the graft.The thrombus was removed with biopsy forceps and a percutaneous transluminal angioplasty was performed.
 
Event or Problem Description
It was reported that an echocardiography showed a linear material in the lumen of the graft.The material was located at a frequent puncture site.A thrombus had become attached to the site and it was indicated that a reinforcing thread was protruding into the inner layer of the graft.The thrombus was removed with biopsy forceps and percutaneous transluminal angioplasty was performed.
 
Additional Manufacturer Narrative
This event occurred at (b)(6) hospital.Manufacturer's investigation conclusion: the report of thrombus could not be confirmed.The customer reported that an echocardiography showed a linear material in the lumen of the graft.The material was located at a frequent puncture site.A thrombus had become attached to the site and it was indicated that a reinforcing thread was protruding into the inner layer of the graft.The thrombus was removed with biopsy forceps and percutaneous transluminal angioplasty was performed.The device history records could not be reviewed because the lot number of the graft was reported to be unknown.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).Occlusion, stenosis, and thrombosis are listed as potential complications with the use of a vascular prosthesis.Intragraft obstruction is listed as a potential complication in table 2 in the summary of vectra vag clinical experience section of the ifu.The cannulation section of the ifu states that vectra grafts may be punctured for vascular access within 24 hours after implant, provided no contraindications are present.If the blood access needle is inserted such that the angle between the needle axis and the graft is too small, tears in the wall of the graft can occur.This section advises to rotate cannulation sites.Repeated cannulation in the same area may lead to damage of the graft wall and/or formation of hematoma or pseudoaneurysm.Need sites should be equally spaced along the subcutaneous length of the graft.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
VECTRA VASCULAR ACCESS GRAFT WITH GRADUATED REINFORCEMENT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15321554
Report Number2916596-2022-12891
Device Sequence Number5505185
Product Code DYF
UDI-Device Identifier00813024011323
UDI-Public00813024011323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10002-5040-001
Device Catalogue Number10002-6050-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown